MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Codes No Apparent Adverse Event (3189); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The reported complaint was confirmed based on the field evaluation.The fse replaced the affected patient side manipulator (psm) to resolve the reported problem.The system was tested and verified as ready for use.Intuitive surgical, inc.(isi) also received the patient side manipulator (psm) involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed and reproduced the customer reported complaint.During failure analysis, the psm was installed onto the test system and reproduced the reported failure (insertion stuck) during power up.Friction readings were found to be out of spec along axis 1 during evaluation.The axis brake will be replaced as a fix.The complaint patient side manipulator (psm) with clamp had an insertion failure was confirmed based on the field evaluation and failure analysis, which indicated that the device did contribute to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted nephrectomy surgical procedure, the patient side manipulator (psm) with clamp had an insertion failure.The procedure was converted to laparoscopic surgery with no reported injury.Intuitive surgical, inc.(isi) followed up with the field service engineer (fse) and obtained the following additional information: the system powered on without errors and system functionality was checked upon powering on the system.The clinical sales representative was present during the procedure and contacted support when the issue occurred.The fse provided troubleshooting on how to recover from the reported problem, but the issue persisted.The fse advised that the affected psm could be disabled allowing the user to complete the procedure with the remaining arms; however, the surgeon made the decision to convert the procedure to traditional laparoscopic techniques with no patient injury reported.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067482
Report Number2955842-2023-15798
Device Sequence Number12434527
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age83 YR
Patient SexMale
Patient Weight79 KG
Patient RaceWhite